Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 35, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 30, 2010, 2:03 PM EDT for 6 counties in Florida. It took effect at Mar 31, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 2:03 PM EDT (18:03 UTC)
- In effect from
- Mar 31, 2010, 1:00 PM EDT
- Expired
- Mar 31, 2010, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
398 WWUS82 KMLB 301803 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT TUE MAR 30 2010 FLZ041-044>046-053-058-144-302300- /O.UPG.KMLB.FW.A.0029.100331T1700Z-100331T2300Z/ /O.NEW.KMLB.FW.W.0035.100331T1700Z-100331T2300Z/ /O.CON.KMLB.FW.W.0034.000000T0000Z-100330T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 203 PM EDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING IS ALSO IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR MORE THAN 4 HOURS ON WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ047-054-059-064-141-147-302300- /O.CON.KMLB.FW.W.0034.000000T0000Z-100330T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 203 PM EDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ DVD
4 follow-up statements
315 WWUS82 KMLB 310010 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 810 PM EDT TUE MAR 30 2010 FLZ041-044>046-053-058-144-312300- /O.CON.KMLB.FW.W.0035.100331T1700Z-100331T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 810 PM EDT TUE MAR 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR MORE THAN 4 HOURS ON WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
289 WWUS82 KMLB 310807 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 407 AM EDT WED MAR 31 2010 FLZ041-044>046-053-058-144-312300- /O.NEW.KMLB.FW.A.0030.100401T1700Z-100401T2300Z/ /O.CON.KMLB.FW.W.0035.100331T1700Z-100331T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 407 AM EDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR MORE THAN 4 HOURS ON WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$
189 WWUS82 KMLB 311804 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 204 PM EDT WED MAR 31 2010 FLZ041-044>046-053-058-144-312300- /O.UPG.KMLB.FW.A.0030.100401T1700Z-100401T2300Z/ /O.NEW.KMLB.FW.W.0036.100401T1700Z-100401T2300Z/ /O.CON.KMLB.FW.W.0035.000000T0000Z-100331T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 204 PM EDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO ONCE AGAIN DROP BELOW 35 PERCENT OVER THE INTERIOR FOR SEVERAL HOURS THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ WEITLICH
840 WWUS82 KMLB 312315 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 715 PM EDT WED MAR 31 2010 FLZ041-044>046-053-058-144-012300- /O.EXP.KMLB.FW.W.0035.000000T0000Z-100331T2300Z/ /O.CON.KMLB.FW.W.0036.100401T1700Z-100401T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 715 PM EDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY... RELATIVE HUMIDITY VALUES ARE EXPECTED TO ONCE AGAIN DROP BELOW 35 PERCENT OVER THE INTERIOR FOR SEVERAL HOURS THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ MOSES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 30, 10:03 AM EDT, 4 hours earlier.
Area forecast discussion, Mar 30, 10:03 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1003 AM EDT TUE MAR 30 2010
.DISCUSSION...
WEAK HIGH PRESSURE BUILDING INTO THE REGION FROM THE GULF WILL
PROVIDE A SUNNY DAY TODAY WITH HIGH TEMPS REACHING THE LOW TO MID
70S AREAWIDE. CURRENT SKY/TEMP/WIND FORECAST LOOKS GOOD FOR TODAY.
&&
.AVIATION...
VFR ALL SITES THROUGH 31/12Z.
&&
.MARINE...
SCA FOR THE 20-60 NM WATERS EXTENDED UNTIL 4 PM WITH WINDS STILL
GUSTING TO 29 KNOTS AT BUOY 41010 WITH 10 FT SEAS AT 9 AM. BUOY
41009 ALSO GUSTING OVER 20 KNOTS AT 9 AM WITH 5-6 FT SEAS. WINDS
WILL GRADUALLY BE DIMINISHING THROUGH THE DAY BUT STILL EXPECT GUSTS
OVER 20 KNOTS INTO THE AFTERNOON WITH ROUGH SEAS OVER THE OUTER
WATERS.
NEAR SHORE WATERS WILL SEE CALMER CONDITIONS WITH LONGER PERIOD 2-4
FT SEAS EXPECTED WITH 10-15 KNOT WESTERLY WINDS.
&&
.FIRE WEATHER...
TRICKY FORECAST FOR THIS AFTERNOON WITH MIN RH EXPECTED TO DIP NEAR
OR PERHAPS JUST BELOW 35 PERCENT OVER THE INTERIOR FOR A FEW HOURS. THE
PREVIOUS SHIFT CANCELED THE FIRE WEATHER WATCH FOR THIS AFTERNOON
AND DO NOT HAVE ENOUGH CONFIDENCE AT THIS TIME TO ISSUE A RED FLAG
WARNING GIVEN THE MARGINAL RH DURATIONS EXPECTED COMBINED WITH THE
VERY LOW KBDI VALUES AND THE VERY RECENT HEAVY RAIN. HOWEVER...WILL
BE MONITORING RH VALUES CLOSELY THROUGH THE DAY AND A SHORT FUSED
RED FLAG WARNING IS A POSSIBILITY LATER THIS AFTERNOON IF RH VALUES
GO SLIGHTLY LOWER THAN CURRENTLY FORECAST.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
DVDHazardous weather outlook, Mar 30, 12:30 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1230 PM EDT TUE MAR 30 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1230 PM EDT TUE MAR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A LONG PERIOD BACKGROUND SWELL WILL IMPACT THE EAST FLORIDA COAST TODAY AND GENERATE A MODERATE RIP CURRENT THREAT ALONG AREA BEACHES. THE THREAT WILL BE HIGHEST BETWEEN 8:30 AM THIS MORNING AND 3:00 PM THIS AFTERNOON DURING THE OUTGOING TIDE. ALWAYS CHECK WITH LOCAL BEACH PATROL FOR CURRENT BEACH CONDITIONS BEFORE ENTERING THE WATER AND NEVER SWIM ALONE. ...WIND AND SEA IMPACT... WESTERLY WINDS NEAR 20 KNOTS WILL PREVAIL OVER THE OFFSHORE WATERS BEFORE DIMINISHING DURING THE LATE AFTERNOON. THESE WINDS WILL GENERATE SEAS TO 7 FEET BEYOND 20 NAUTICAL MILES...AS WELL AS CHOPPY SHORT PERIOD WIND WAVES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS THROUGH 4 PM. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING MORE THAN A FEW MILES OFFSHORE. ...FIRE WEATHER IMPACT... WEST TO NORTHWEST SURFACE AND TRANSPORT WINDS WILL BRING DRY AIR INTO THE CENTRAL PENINSULA TODAY. AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 35% FOR SEVERAL HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RIP CURRENT THREATS WILL REMAIN ELEVATED THROUGH THE UPCOMING WEEK. MARGINALLY LOW RELATIVE HUMIDITIES WILL ELEVATE THE WILDFIRE THREAT THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:38 AM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 6 hr |
| Mar 30, 12:10 PM EDT | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 7 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.